Wednesday, July 6, 2005

Cranky and Struggling

  Some people, I have been told, respond to pain by becoming somehow crystal clear with a pellucid concentration that take them out of themselves and into another plain of existence. Not me, I get muddled and cranky and have night sweats and can't sleep and stress eat, and feel sorry for myself. That's what happened last night.    

My pain management Dr took me off percoset, and halved my fentanyl pain patch in preparation for surgery, so I am going through a bit of withdrawal. This process always makes me think of the women at the prison who have to withdraw in a entry cell, with three bunk beds, an open toilet and five other women, most of whom are also withdrawing. Not a good experience, but one some repeat over and over and over. I remind myself that at least I am not going cold turkey off massive doses of heroine or cocaine. It helps a smidgen.    

I am grateful that I had the freedom of the whole house. I came downstairs and played solitaire for a while, made popcorn, found some stale cookies, took them back upstairs, ate them all, and still couldn't sleep. I lasted about 45 minutes with my CPAP, then tore it off and said the hell with it. I tossed and turned and second guessed all my recent decisions, felt terribly lonely and needy, dozed on and off for a bit, then turned my light on and reached for my book. I read from 4:00 AM till 6:OO AM, then got up. Thank heaven fore the escape of reading.   

 I am still hurting and cranky and feeling miserable, and of course, now I am whining as well. I no longer feel clear enough to let the crying jags wash through, and I wanted to clean up a bit around the house before Rene comes home tomorrow.   

I feel sorry for Rene, arriving jet lagged, but full of stories to share, to a partner who is in pain, whiny and completely self absorbed. Not to mention the messy house and humid, rainy weather! I am going to encourage her to sleep a lot over the weekend. Then-whamo-surgery on Monday and a whole new set of issues to deal with, including hospital, increased pain, and nausea.    

I am also feeling sorry for myself, I can see. And scared. I can live fairly normally on meds, even though they make me fell logy and tired and I won't drive after taking a percoset. On this lowered dose, I can barely function. It is a discouraging recognition. On the other hand, I am up and functioning at least somewhat, and in five sleeps and a wake-up it will be surgery day, and I can at last begin my new life.   

 I also want to add how much I appreciate and value the comments and support I get from my readers. You have been very helpful in making me feel less alone in the universe and more valuable than I sometimes see myself. I thank you for this.  

Blessings, Margo      

7 comments:

indigosunmoon said...

Margo,
I can't believe he halved your Fentanyl after stopping your Percocet!
That just SUCKS!!!  The Fentanyl will hurt you in no way regarding
your surgery.  Man, this just ticks me off.
Sweetie, I was so damn scared the week before surgery.  I couldn't
sleep hardly at all.  I cried too damn much too.
Thinking of you...
Connie

ryanagi said...

Ouch! Hang in there Margo...you are in the home stretch!  I'm getting excited for you!

bosoxblue6993w said...

look at it this way, Margo:    no matter how bad it is ... it could always be worse.

judithheartsong said...

I love you and am thinking of you my friend. judi

dbaumgartner said...

Margo, you have such a beautiful spirit and soul.  I know you will come through the surgery just fine.

My thoughts, prayers and virtual hugs are coming your way.

Deb

hope5555 said...

It sounds a bit rough.  I don't think you are whining at all, in fact, I think you are admirable and brave.

lrttklly said...

(((((Margo)))))
First of all, I am so sorry I am behind in reading your journal entries.
The withdrawal stuff is a stinker that many folks are very reluctant to talk about. I understand what you are going through. I went completely off the muscle relaxants (my choice) a few months ago and felt really yucky & irritable for awhile. My pain is worse now, but I feel more in control with taking one less medication.
The withdrawal stuff from percoset can make you very moody. My experiences with either cutting back or going off the pain meds is that I cry at the drop of a hat.
I am so sorry you have to suffer so much just in preparation for the surgery.
Is it possible for you to hire someone like the Merry Maids to make a quick dash through the house before Renee comes home?
Be gentle with yourself.
The journey of a thousand miles begins with one step.
You are placing your feet on a healing path now and everything is going to take some time.
((((Gentle hugs)))))
love,
Loretta